|Crazy Parotid Gland issues
Sep 7, 2010
I recently had my meds changed from Kaletra to Reyataz sp. I was doing fine before on kaletra except triglicerides went though the roof. Anyway my real problem seems to be this parotid gland problem that drives me insane, if I grab my throat it feels all soft and my teeth feel real brittle. At first the doctors thought it was depression but It was my parotid gland that was making me insane. It hasnt gotten any better but I feel like its ruining my life because Im already not working but it keeps me from moving forward with my life, I know HIV is a weird disease but its really thrown me some serious punches since I was diagnosed w AIDS....my cd4 is high at 522 and Im undetectable...Ive been going to the VA and they keep telling me that I need to change my attitude, its just hard when I dont know whats happening to me and my saliva is almost nonexistent....could it be a stone in there or something blocking the duct? I dont know what would cause the saliva to stop flowing but a stone or something, Im being sent to Calif in a couple months to undergo radiation if all goes well however I really feel alot of damage has been done...it just makes me so sad I feel like curling up in a ball and going to sleep. I tried exercising which helps a little but doesnt stop the saliva problems....Im extremely frustrated over this and since Ive stopped working it seems all I do is obssess over my failing saliva glands.....I used to be so energetic, motivated and productive....Im 47 now I was diagnosed at 41 and have been positive since around 1997. I just dont know how a person is supposed to function with this disease when it starts causing problems with basic functioning....its like I cant walk and chew gum...I could rellate it to a cow who chews cud...I feel like Im grazing.and not moving forward any suggestions?
| Response from Dr. Henry
I haven't noticed a clear link between atazanavir use and parotid gland dysfunction. Have you had any X-rays or biopsy taken of parotid glands. Depending on past use of HIV drugs and present of resistance concerns, a switch to an alternative treatment (either alternative protease inhibitor or possibly an NNRTI such as efavirenz/nevirapine/etravirine or ralgegravir) might be worth considering to see if your identification of atazanavir as a possible factor is borne out if improvement occurs when switched to an alternative drug. Many other drugs have anti-cholinergic effects that could impact salivary gland dysfunction as do some other disease processes (such as Sjrogrens syndrome). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Penis Discharge A Symptom Of AIDS?
- Probability Of Getting AIDS From Blowjob From A Prostitute
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Itchy Testicles After Touching Used Condom Sign Of HIV AIDS
- Purple Spots After Drinking After Someone Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.